MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH DELTA V-40 CERAMIC HEAD 36/+5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS

STRYKER ORTHOPAEDICS-MAHWAH DELTA V-40 CERAMIC HEAD 36/+5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Catalog Number 6570-0-236
Medical Device Problem Codes Degraded (1153); Fracture (1260)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Pain (1994); Loss of Range of Motion (2032); Ambulation or Postural Difficulties (2544)
Date of Event 01/27/2025
Type of Reportable Event Serious Injury
Event or Problem Description
As reported: "a patient that had a left primary direct anterior hip replacement on (b)(6) 2023.Over 15 months later he reported pain and limited range of motion and subsequently followed up with dr., dr.Saw on x-ray that there were what looked to be fractured pieces of the patients biolox delta v40 femoral head.The patient was then brought to surgery for a head and liner exchange revision surgery.Intraoperatively: the surgeon noticed fragmented pieces of the biolox delta v40 and the femoral head was split in half.There were some dark staining of the soft tissues and a slight metallosis appearance.The surgeon removed the femoral head, remaining ceramic pieces in the joint, as well as the liner, the stem and cup were well fixed, not damaged, and then retained.The surgeon then put a v40 to c- taper adaptor sleeve on and a new biolox c-taper femoral head." rep reported that the (consultant) surgeon would like investigation results, and that no further information will be released by the hospital or surgeon.
 
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.
 
Additional Manufacturer Narrative
Reported event: an event regarding crack/fracture involving a ceramic head was reported.The event was confirmed via inspection of the returned device.Method & results: product evaluation and results: visual inspection & material analysis : the image depicted shows the bearing surface of the returned pieces of the v40 femoral head.The fracture surface of the returned pieces.On visual examination, fracture of the femoral head was observed with two large pieces, seven small pieces returned.The pieces showed a generally longitudinal fracture pattern.This type of pattern is created by hoop stress through the wedge effect of the stem trunnion.Clinician review: a review of the provided medical records by a clinical consultant stated the following comment: "the ap tha x-ray shows a press fit tha in anatomic position.However, it also demonstrates "fracture" and fragmentation of the ceramic femoral head.Fracture of a tha femoral head is confirmed.The root cause of this mechanical complication can not de determined from the documentation provided." product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to fractured ceramic head.A review of the provided medical records by a clinical consultant stated the following comment: "the ap tha x-ray shows a press fit tha in anatomic position.However, it also demonstrates "fracture" and fragmentation of the ceramic femoral head.Fracture of a tha femoral head is confirmed.The root cause of this mechanical complication can not de determined from the documentation provided." visual inspection & material analysis :the image depicted shows the bearing surface of the returned pieces of the v40 femoral head.The fracture surface of the returned pieces.On visual examination, fracture of the femoral head was observed with two large pieces, seven small pieces returned.The pieces showed a generally longitudinal fracture pattern.This type of pattern is created by hoop stress through the wedge effect of the stem trunnion.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
No new information.

Brand Name
DELTA V-40 CERAMIC HEAD 36/+5
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
arokiya raj
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key21442539
Report Number0002249697-2025-00223
Device Sequence Number14584717
Product Code LZO
UDI-Device Identifier04546540608543
UDI-Public04546540608543
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K052718
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number6570-0-236
Device Lot Number10303752
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/27/2025
Supplement Date Received by Manufacturer05/28/2025
Initial Report FDA Received Date02/23/2025
Supplement Report FDA Received Date06/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age64 YR
Patient SexMale